Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 18, 2011, 9:10 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2011, 9:10 AM CDT (14:10 UTC)
- Expired
- Jul 18, 2011, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
318
WGUS54 KLIX 181410
FFWLIX
MSC047-059-181815-
/O.NEW.KLIX.FF.W.0016.110718T1410Z-110718T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
910 AM CDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...GULFPORT...BILOXI...
SOUTHWESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...
* UNTIL 115 PM CDT
* AT 907 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GULF PARK
ESTATES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
CONDITIONS ARE SETTING UP FOR A BAND OF MODERATE TO HEAVY RAINFALL
TO CONTINUE OVER THE WARNED AREA FOR ANOTHER FEW HOURS AND THIS
COULD QUICKLY LEAD TO FLASH FLOODING AROUND BILOXI AND ST MARTIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3035 8876 3041 8885 3039 8886 3037 8881
3036 8881 3036 8884 3038 8886 3039 8896
3036 8910 3056 8908 3058 8875 3034 8873
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:38 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 18, 4:38 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 438 AM CDT MON JUL 18 2011 .SHORT TERM... MOISTURE AXIS IS OBVIOUS THIS MORNING AND SOUNDINGS CONTINUE TO SUPPORT A DEEP MOIST ENVIRONMENT. PW'S REMAIN ABOVE 2.25" UNTIL TUESDAY WHEN THEY DROP BACK UNDER 2". LIGHT BOUNDARY LAYER WIND SPEEDS...LOW CONVECTIVE TEMPS AND LOW LCL LEVELS MAKE THIS ANOTHER DAY THAT WATERSPOUTS CAN BE PRODUCED. MOST OF THESE WILL REMAIN OVER OPEN WATER...BUT THE POTENTIAL...AS USUAL...WILL BE THAT ONE OR TWO COULD MAKE A BRIEF VISIT ONSHORE. MARINERS AND INDIVIDUALS SHOULD WATCH FOR WATERSPOUTS AND AVOID THEM. ISOLATED RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVY AGAIN TODAY AND WILL RANGE BETWEEN 3 TO 5 INCHES. THE MAIN AREAS TO BE AFFECTED SHOULD FROM COASTAL MISSISSIPPI BACK THROUGH SOUTHEAST LA AROUND AND SOUTH OF LAKE PONTCHARTRAIN. AREAS OF RAIN WILL BEGIN TO MOVE AWAY FROM COASTAL MISS AFTER NOON TODAY. RIDGE WILL DO ITS BEST TO BUILD INTO THE SE CONUS THROUGH MID WEEK AND AFFECT US BY WARMING THINGS UP AND CLEARING US OUT FOR THE MOST PART. SOME MOISTURES COMES BACK TOWARD THE END OF THE WEEK THOUGH. && .AVIATION... WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A LINE FROM GPT TO NOT TOO FAR SOUTH OF MSY. THIS ACTIVITY WILL PERSIST FOR THE NEXT SEVERAL HOURS AND LIKELY SPREAD WESTWARD WITH TIME LATER THIS MORNING. MORE SCATTERED STORMS ARE EXPECTED TO DEVELOP ACROSS THE REST OF THE AREA BY LATE MORNING AND INTO THE AFTERNOON. MEANWHILE...SCT MVFR DECK WILL LIKELY PERSIST TODAY AREAWIDE WITH LOWER CIGS AROUND STORMS. VERY INTENSE RAIN IS POSSIBLE NEAR THE CORE OF CELLS WHICH COULD DROP VIS TO LESS THAN ONE MILE AT TIMES. ACTIVITY WILL BEGIN DISSIPATING LATER IN THE AFTN AND INTO THE EVENING. MEFFER && .MARINE... WEAK SURFACE TROUGH DRAPED ALONG THE NEARSHORE WATERS FROM BAY ST. LOUIS ACROSS PLAQUEMINES PARISH AND SOUTH OF TERREBONNE BAY IS THE MAIN FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING. DUE TO ENVIRONMENT THATS CONDUCIVE FOR WATERSPOUTS IN PLACE...EXPECT SEVERAL TO DEVELOP ACROSS MARINE AREAS TODAY. OTHERWISE...LIGHT SOUTHEAST WINDS OF 5 TO 10 KNOTS BECOMING SW MID WEEK WILL LEND TO SEAS OF ONLY A FOOT OR 2. ISOLATED TO SCT TSRMS FOR THE REST OF THE PERIOD AFTER TODAY. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 88 71 94 72 / 60 20 20 10 BTR 89 74 94 75 / 70 30 30 10 ASD 89 72 93 74 / 70 30 20 10 MSY 89 75 92 77 / 80 30 30 10 GPT 89 73 92 75 / 70 20 20 20 PQL 89 71 93 71 / 70 20 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 18, 6:00 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT MON JUL 18 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 600 AM CDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN A THREAT ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY. THE STRONGER STORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS WITH ONE OR TWO PRODUCING WINDS UP TO 30 MILES AN HOUR. ISOLATED HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE TODAY. THIS WILL CAUSE SOME LOW LYING AREAS INCLUDING ROADWAYS TO FLOOD TEMPORARILY. WATERSPOUTS WILL BE LIKELY TODAY OVER MOST MARINE AREAS. MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM NUMBERS WILL DECREASE STARTING TUESDAY BUT A FEW STRONG STORMS WILL CONTINUE TO BE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 18, 4:00 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CDT MON JUL 18 2011 LAZ040-050-058-060>064-066>070-072-MSZ080>082-181700- ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...DENHAM SPRINGS...WALKER...LAPLACE...RESERVE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...HAMMOND...PONCHATOULA...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 400 AM CDT MON JUL 18 2011 ...INCREASED WATERSPOUT AND ISOLATED HEAVY RAINFALL THREAT TODAY... CONDITIONS ACROSS THE AREA ARE CONDUCIVE FOR TWO MAIN THREATS TODAY. THE FIRST IS WATERSPOUTS. SEVERAL HAVE BEEN REPORTED OVER THE LAST WEEK IN LAKE PONTCHARTRAIN AS WELL AS OTHER NEAR SHORE MARINE AREAS. EXPECT THIS HIGHER THAN USUAL THREAT TO CONTINUE TODAY. BOATERS SHOULD BE ON ALERT AT ALL TIMES AND SEEK SAFE HARBOR IF A WATERSPOUT IS SPOTTED. THE SECOND THREAT IS HEAVY RAINFALL. THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING TODAY. RAINFALL RATES OF 3 TO 5 INCHES PER HOUR COULD OCCUR WITH THE MOST INTENSE STORMS. THIS HIGH INTENSITY OF RAIN COULD LEAD TO FLASH FLOODING AND MOTORISTS SHOULD AVOID DRIVING THROUGH WATER COVERED ROADWAYS. BOTH OF THESE HAZARDS WILL BEGIN TO DECREASE STARTING TUESDAY.
Local storm report, Jul 18, 7:08 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 AM CDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM FLASH FLOOD CHALMETTE 29.94N 89.97W
07/18/2011 ST. BERNARD LA EMERGENCY MNGR
PARISH PRESIDENT REPORTED WIDESPREAD FLOODING ACROSS THE
PARISH WITH MANY STREETS IMPASSABLE.
&&
MEFFERSOLocal storm report, Jul 18, 7:12 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 AM CDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM FLASH FLOOD GRETNA 29.91N 90.05W
07/18/2011 JEFFERSON LA BROADCAST MEDIA
NWS EMPLOYEE AND LOCAL MEDIA REPORTED FLOODING OF SEVERAL
ROADWAYS IN AND AROUND NEW ORLEANS. TERRY
PARKWAY...CARROLTON DRIVE AND SEVERAL OTHER ROADS.
&&
MEFFERSOLocal storm report, Jul 18, 7:14 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 AM CDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLASH FLOOD LONG BEACH 30.36N 89.17W
07/18/2011 HARRISON MS LAW ENFORCEMENT
HARRISON COUNTY DISPATCH REPORTED HIGHWAY 90 IN
SOUTHWESTERN HARRISON COUNTY TO BE CLOSING DUE TO HIGH
WATER FLOWING OVER THE ROAD AS A RESULT OF HEAVY
RAINFALL.
&&
MEFFERSOSpecial weather statement, Jul 18, 8:53 AM CDT, 17 minutes before
LAZ056-065>067-181500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 853 AM CDT MON JUL 18 2011 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ASSUMPTION PARISH...TERREBONNE PARISH...LAFOURCHE PARISH... AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 27 MILES NORTHWEST OF HOUMA TO 15 MILES SOUTHEAST OF HOUMA...MOVING SOUTH AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MONTEGUT...CHAUVIN AND DULAC THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:56 AM CDT | Tornado Warning | LIX | Harrison | 49 min |
| Jul 18, 7:09 AM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Jul 18, 8:22 AM CDT | River Flood Warning | LIX | Harrison | 27 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.